Advanced SearchSearch Tips
Geometric Means of Positive Operators
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Kyungpook mathematical journal
  • Volume 49, Issue 1,  2009, pp.167-181
  • Publisher : Department of Mathematics, Kyungpook National University
  • DOI : 10.5666/KMJ.2009.49.1.167
 Title & Authors
Geometric Means of Positive Operators
Nakamura, Noboru;
  PDF(new window)
Based on Ricatti equation for two (positive invertible) operators A and B which has the geometric mean as its solution, we consider a cubic equation for A, B and C. The solution X = is a candidate of the geometric mean of the three operators. However, this solution is not invariant under permutation unlike the geometric mean of two operators. To supply the lack of the property, we adopt a limiting process due to Ando-Li-Mathias. We define reasonable geometric means of k operators for all integers by induction. For three positive operators, in particular, we define the weighted geometric mean as an extension of that of two operators.
positive operator;geometric mean;arithmetic-geometric mean inequality;reverse inequality;
 Cited by
Weighted Geometric Means of Positive Operators,;;

Kyungpook mathematical journal, 2010. vol.50. 2, pp.213-228 crossref(new window)
Approximate Joint Diagonalization and Geometric Mean of Symmetric Positive Definite Matrices, PLOS ONE, 2015, 10, 4, e0121423  crossref(new windwow)
Fixed Point Algorithms for Estimating Power Means of Positive Definite Matrices, IEEE Transactions on Signal Processing, 2017, 65, 9, 2211  crossref(new windwow)
Geometric means of structured matrices, BIT Numerical Mathematics, 2014, 54, 1, 55  crossref(new windwow)
Weighted geometric mean of n-operators with n-parameters, Linear Algebra and its Applications, 2010, 432, 6, 1515  crossref(new windwow)
Factorizations and geometric means of positive definite matrices, Linear Algebra and its Applications, 2012, 437, 9, 2159  crossref(new windwow)
Weighted Geometric Means of Positive Operators, Kyungpook mathematical journal, 2010, 50, 2, 213  crossref(new windwow)
The geometric mean of two matrices from a computational viewpoint, Numerical Linear Algebra with Applications, 2016, 23, 2, 208  crossref(new windwow)
Riemannian geometry for EEG-based brain-computer interfaces; a primer and a review, Brain-Computer Interfaces, 2017, 4, 3, 155  crossref(new windwow)
W. N. Anderson, Jr., T. D. Morley and G. E. Trapp, Symmetric function means of positive operators, Linear Algebra Appl., 60(1984), 129-143. crossref(new window)

T. Ando, Topics on operator inequalities, Hokkaido Univ. Lecture Note, 1978.

T. Ando, C.-K. Li and R. Mathias, Geometric means, Linear Algebra Appl., 385(2004), 305-334. crossref(new window)

E. Andruchow, G. Corach and D. Stojanoff, Geometrical significance of the Lowner-Heinz inequality, Proc. Amer. Math. Soc., 128(1999), 1031-1037.

G. Corach, H. Porta and L. Recht, Convexity of the geodestic distance on spaces of positive operators, Illinois J. Math., 38(1994), 87-94.

B. Q. Feng and A. Tonge, Geometric means and Hadamard products, Math. Inequalities Appl., 8(2005), 559-564.

J. I. Fujii, M. Fujii, M. Nakamura, J. Pecaric and Y. Seo, A reverse inequality for the weighted geometric mean due to Lawson-Lim, Linear Algebra Appl., 427(2007), 272-284. crossref(new window)

J. I. Fujii and T. Furuta, An operator version of the Wilf-Diaz-Metcalf inequality, Nihonkai Math. J., 9(1998), 47-52.

J. I. Fujii, M. Nakamura, J. Pecaric and Y. Seo, Bounds for the ratio and difference between parallel sum and series via Mond-Pecaric method, Math. Inequalities and Appl., 9(2006), 749-759.

M. Fujii, S. Izumino, R. Nakamoto and Y. Seo, Operator inequalities related to Cauchy-schwarz and Holder-McCarthy inequalities, Nihonkai Math. J., 8(1997), 117-122.

M. Fujii, J. F. Jiang and E. Kamei, A geometrical structure in the Furuta inequality II, Nihonkai Math. J., 8(1997), 37-46.

M. Fujii and E. Kamei, Mean theoretic approach to the grand Furuta inequality, Proc. Amer. Math. Soc., 124(1996), 2751-2756. crossref(new window)

T. Furuta, J. Micic, J. Pecaric and Y. Seo, Mond-Pecaric Method in Operator Inequalities, Monographs in Inequalities I, Element, Zagreb, 2005.

H. Kosaki, Geometric mean of several positive operators, 1984.

F. Kubo, and T. Ando, Means of positive linear operators, Math. Ann., 246(1980), 205-224. crossref(new window)

J. Lawson and Y. Lim, A general framework for extending means to higher orders, preprint.

N. Nakamura, Geometric operator mean induced from the Riccati equation, Sci. Math. Japon., 66(2007), 83-87.

R. D. Nussbaum, Hilbert's projective metric and iterated nonlinear maps, Mem. Amer. Math. Soc., 75(391)(1988).

T. Yamazaki, An extension of Kantorovich inequality to n-operators via the geometric mean by Ando-Li-Mathias, Linear Algebra Appl., 416(2006), 688-695. crossref(new window)